MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY HARMONYAIR G SERIES SURGICAL LIGHTING SYSTEM

STERIS CORPORATION - MONTGOMERY HARMONYAIR G SERIES SURGICAL LIGHTING SYSTEM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the lighting system and found the damaged cover had already been replaced by the facility biomed.The technician confirmed the lighting system was operational and checked the cover to ensure it was intact and properly secured.No issues were identified.Upon further investigation, the technician learned the cover subject of the reported event had the screw to secure the cover and a portion of the cover still intact after the reported event.The event is likely attributed to damage from user(s) impacting, or allowing impacts upon the affected lighting system cover.The harmonyair g-series surgical lighting system operator manual (10043124) states the following caution statement within the safety precautions section of that manual."caution - possible equipment damage - do not bump lightheads into walls or other equipment." steris account manager offered in-service training on the proper use and operation of the harmonyair g-series surgical lighting system; however the customer has not yet responded.A follow up report will be submitted should additional information become available.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure a cover from their harmonyair g-series surgical lighting system fell onto the patient.The patient was administered antibiotics as a preventative action and the sterile field was reestablished subsequently causing a delay; the procedure was completed successfully with no report of injury.
 
Additional Manufacturer Narrative
Steris account manager offered in-service training on the proper use and operation of the lighting system; however, the user facility declined.No additional issues have been reported.

Brand Name
HARMONYAIR G SERIES SURGICAL LIGHTING SYSTEM
Common Device Name
SURGICAL LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19579984
Report Number1043572-2024-00044
Device Sequence Number3433824
Product Code FSY
UDI-Device Identifier00724995166960
UDI-Public00724995166960
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown